Journal of Diabetes Mellitus

Volume 2, Issue 4 (November 2012)

ISSN Print: 2160-5831   ISSN Online: 2160-5858

Google-based Impact Factor: 0.9  Citations  h5-index & Ranking

Acute pancreatitis in a patient receiving sitagliptin

HTML  XML Download Download as PDF (Size: 82KB)  PP. 406-407  
DOI: 10.4236/jdm.2012.24063    3,014 Downloads   4,771 Views  

ABSTRACT

Describing a reported case of acute pancreatitis in a patient receiving sitagliptin. We present the biochemical and findings of a 60 year-old male who presented with severe abdominal pain and was found to have acute pancreatitis. This occurred one month after the commencement of sitagliptin, a dipeptidyl peptidase IV inhibitor, for the treatment of uncontrolled type 2 diabetes. Results: Pancreatic enzymes were elevated (i.e. amylase 204, lipase: 525.3) with a normal liver function test and a normal lipid profile. Ultrasound abdomen was unremarkable. In the absence of an identifiable cause for the patient’s pancreatitis, sitagliptin was considered a potential trigger and on ceasing this agent, the patient recovered from his condition. Conclusion: Incretin-based therapy is an effective line in the treatment of type 2 diabetes mellitus. FDA issued a warning letters to the drug company because of emerging reports of acute pancreatitis in patients receiving sitagliptin. This is unfortunately not the first reported case of acute pancreatitis in a patient receiving sitagliptin and it supports the possibility that acute pancreatitis may be the effect of incretin-based therapy.

Cite this paper

Sanaseeri, S. , Almohaini, A. and Hashem, A. (2012) Acute pancreatitis in a patient receiving sitagliptin. Journal of Diabetes Mellitus, 2, 406-407. doi: 10.4236/jdm.2012.24063.

Cited by

No relevant information.

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.